Can spider veins look worse after sclerotherapy?

I've seen a few videos on sclerotherapy and the results seemed too good to be true. The veins were disappearing in a heartbeat. However, one of my friends said her legs look worse after treatment. Not sure if I should try it or not...

Aeryn

F, 26, Connecticut

Tags:woman age 25-34 spider veins legs

I had sclerotherapy, and the results are amazing. The only negative thing that could possibly say about it, is that I should've had it done years ago! Why did I wait so long to have those ugly veins removed? Not all of my veins vanished in a heartbeat but the smaller broken capillaries did, and my larger varicose vein disappeared within two weeks. I never really trust videos either, but you can look at the reviews and read about other people's experiences. I have no idea why your friend's legs would look worse after the treatment. I'm surprised to hear that. I recommend the treatment all the time, and I've had other friends who had it done and are satisfied with the results.

I wouldn’t recommend believing everything you see on a video. In my case, I had sclerotherapy done and I had some major scarring for a few of months. I have delicate skin to begin with, so I wasn’t surprised to see that my skin looked worse after the injections were done. The dermatologist told me that I might see some pigmentation in my skin too, but luckily that wasn’t the case. Even though the scars were ugly, I knew that they’d go away eventually and guess what? Now I have no spider veins and no scars! I can wear shorts again and I’m so excited. If my spider veins come back, I’m going to have this procedure done again.

After my sclerotherapy treatment, my legs looked worse than they did before the procedure was performed. This is normal and is not really anything to worry about. A chemical solution was just injected into your veins, so there will likely be some bruising. Put ice on the area and prop your legs up as much as possible to try to keep the bruising to a minimum. Bruising only lasted for a few days after my procedure.